MAUDE Adverse Event Report: ABBOTT VASCULAR RX HERCULINK ELITE STENT SYSTEM; STENT, RENAL

ABBOTT VASCULAR RX HERCULINK ELITE STENT SYSTEM; STENT, RENAL
Model Number 1011487-12
Medical Device Problem Codes Failure to Advance (2524); Malposition of Device (2616); Material Deformation (2976)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified, mildly tortuous de novo right renal artery that is 70% stenosed.The 4.0x12mm herculink elite balloon-expandable stent system (bess) failed to cross the lesion due to anatomy.The bess was deployed in the anatomy at an unintended site due to flared stent struts as the physician thought the stent might dislodge if the device kept attempting to be advanced.Another unspecified device was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned product.The reported failure to advance, stent damage and malposition of device was not tested as it was based on procedural circumstances and the stent was not returned.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history revealed no other complaints reported from this lot.The investigation determined that the reported difficulties were due to case circumstances.It is likely that anatomical conditions contributed to the reported failure to cross and stent damage.It is likely that the stent became compromised on the balloon (flared struts) during the failed attempt to advance resulting in the decision of the physician to deploy the stent in an unintended location to prevent dislodgement.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
RX HERCULINK ELITE STENT SYSTEM
Common Device Name
STENT, RENAL
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12360393
Report Number2024168-2021-07458
Device Sequence Number3874020
Product Code NIN
UDI-Device Identifier08717648077821
UDI-Public08717648077821
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P110001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model Number1011487-12
Device Catalogue Number1011487-12
Device Lot Number0081061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2021
Initial Date Received by Manufacturer 08/05/2021
Supplement Date Received by Manufacturer10/02/2021
Initial Report FDA Received Date08/24/2021
Supplement Report FDA Received Date10/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;